Hail, Nacogdoches
- When
- August 7, 5:36 PM CST
- Where
- Nacogdoches County, 0.59 mi E of Bonita Jct
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.650, -94.660
Hail was reported three miles north of Nacogdoches, Texas.
A large ridge of high pressure in the upper levels of the atmosphere remained stationary across the Texas Hill Country into New Mexico. Flow around this high pressure ridge was from the northwest across the Lower Mississippi Valley and this meant that weak disturbances moved into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large ridge of high pressure in the upper levels of the atmosphere remained stationary across the Texas Hill Country into New Mexico. Flow around this high pressure ridge was from the northwest across the Lower Mississippi Valley and this meant that weak disturbances moved into the region. These disturbances reacted with deep moisture to produce showers and thunderstorms across portions of the region, some of which produced flash flooding and severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 7, 1:40 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT TUE AUG 7 2012 .DISCUSSION... AFTERNOON THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS IN AN AREA RICH IN ATMOSPHERIC MOISTURE AND TEMPERATURES APPROACHING 100 DEGREES. MOST OF THIS ACTIVITY SETTING UP ALONG A BOUNDARY EXTENDING FROM ALONG THE RED RIVER TO DEQUEEN AND NORTHEAST TOWARD LITTLE ROCK. AS THESE STORMS SHIFT SOUTH ACROSS THE REGION DURING THE PERIOD OF PEAK HEATING THIS AFTERNOON...ISOLATED OCCURRENCES OF STRONG TO DAMAGING WINDS GUSTS MAY BE POSSIBLE IN SOME STORMS. A PERSISTENT WEATHER PATTERN TO CONTINUE THROUGH WEDNESDAY EVENING. THIS PATTERN WILL BE CHARACTERIZED BY A STALLED SURFACE BOUNDARY PROVIDING LIGHT WINDS...LOW TEMPERATURES IN THE MID 70S...AND A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. UPPER-TROUGH DIVES SOUTH EARLY THURSDAY MORNING BRINGING MORE ORGANIZED CONVECTION ACROSS THE REGION. A COLD FRONT ASSOCIATED WITH THE UPPER-TROUGH TO PUSH SOUTH ACROSS THE REGION ON THURSDAY NIGHT BRINGING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. WEEKEND SHOULD BE FAIRLY PLEASANT WITH HIGH TEMPERATURES IN THE LOW TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. EXPECT A GRADUAL WARMING TREND EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EAST AND THE REGION COMES UNDER THE INFLUENCE OF MAINLY ZONAL FLOW. OTHERWISE...PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... SCATTERED CONVECTION IS FOCUSING ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE I-30 CORRIDOR THIS AFTERNOON. VFR CONDITIONS WILL BE COMMON ACROSS THE AREA...EXCEPT WHERE TSRA ACTIVITY APPROACHES TERMINALS THIS AFTERNOON AND EVENING. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 96 74 / 20 20 30 30 30 MLU 73 98 73 95 72 / 20 20 30 30 30 DEQ 74 98 73 96 69 / 40 30 30 20 20 TXK 76 97 74 95 72 / 40 30 30 30 20 ELD 74 97 74 95 73 / 20 20 30 30 30 TYR 76 98 75 97 76 / 40 30 20 30 20 GGG 76 98 74 96 74 / 40 30 20 30 20 LFK 74 98 75 96 75 / 20 20 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE AUG 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA DURING THE AFTERNOON AND EARLY EVENING. THE GREATEST COVERAGE IS EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY AND AN APPROACHING COLD FRONT LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT TUE AUG 7 2012
TXZ096-108-109-072230-
FRANKLIN-RED RIVER-TITUS-
438 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER AND TITUS...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL...BOGATA...CLARKSVILLE AND HAGANSPORT...
AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEPORT...OR 13 MILES WEST OF
CLARKSVILLE...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 PM CDT TUE AUG 7 2012
LAZ011-017>019-072230-
NATCHITOCHES-RED RIVER-SABINE-WINN-
446 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER AND NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI AND NATCHITOCHES...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CAMPTI...OR 10 MILES NORTH OF
NATCHITOCHES...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT TUE AUG 7 2012
LAZ001-010-TXZ138-151-072245-
CADDO-DE SOTO-HARRISON-PANOLA-
507 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND WASKOM...
AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ELYSIAN FIELDS...OR 18 MILES
SOUTHEAST OF MARSHALL...MOVING SOUTH AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 3 NE NATCHITOCHES 31.79N 93.06W
08/07/2012 NATCHITOCHES LA LAW ENFORCEMENT
TREE DOWN ON PAUL JORDAN ROAD
&&
25PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG NATCHITOCHES 31.76N 93.10W
08/07/2012 NATCHITOCHES LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN NATCHITOCHES
&&
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT TUE AUG 7 2012
TXZ152-165-080000-
ANGELINA-NACOGDOCHES-
618 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE...MARTINSVILLE...MELROSE...NACOGDOCHES...POLLOK AND
WODEN...
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NACOGDOCHES...MOVING SOUTH AT 10
MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail was reported three miles north of Nacogdoches, Texas.
Hail was reported at Hwy. 7 and Loop 224.
Trees were downed on FM. 2863 southwest of Nacogdoches, Texas.
Nickel size hail was reported on Hwy. 67 and Hwy. 98 near Simms, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399516, 399517, 399518, 399519.